Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
138 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can tourette syndrome or clonazepam cause sexual dysfunction?

I am currently 41 years old, 5 10 , 220 lbs. and have suffered from Tourette s syndrome since my youth. I m currently on prescription Clonazepam (4 mg per day) and while it helps the TS symptoms, I ve also noticed some sexual performance problems (failure to achieve an erection even when aroused, inability to maintain it for long, etc.) I ve been with my wife for 10 years and this has occurred with a high frequency, both before and after beginning the drug treatment two years ago. Is it possible that the TS or the Clonazepam treatment might cause sexual dysfunction, or would it be more likely other physical or pyschological factors? I do take Lisinopril for hypertension and Simvastatin for cholesterol, but both these figure are normal with medication. I am not diabetic or a smoker.
Tue, 29 Sep 2020
Report Abuse
Neurologist 's  Response
Hi,

Tourette syndrome causes motor and vocal tics. Sexual dysfunction is not a symptom of Tourette syndrome. Clonazepam can cause sexual dysfunction as a side effect.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Sudhir Kumar, Neurologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Simvastatin


Can tourette syndrome or clonazepam cause sexual dysfunction?

Hi, Tourette syndrome causes motor and vocal tics. Sexual dysfunction is not a symptom of Tourette syndrome. Clonazepam can cause sexual dysfunction as a side effect. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Sudhir Kumar, Neurologist